It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Thyroid Disorders Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 06-05-2005, 04:45 PM   #1
Senior Member
(female)
 
Join Date: Oct 2004
Posts: 147
glo81 HB User
Thumbs down dosage question help!

I have a dosage question. I was started off on .25 levothyroxine. first week nothing. Second week felt better than I've ever felt. Third week first part of week good, last part of 3rd week bad. I had to beg my doctor to increase my dosage to .50 mcg. I've been taking this for almost a week. I feel alful. Acid reflux is worse. Sinus and allergy's worse. Sluggish and fatigued. I feel depressed and 15 mins. after I take the medication I get the runs until early afternoon. Never had this problem before. I feel worse than I ever did even before I got diagnosed. What is wrong? Is the dosage wrong. Will this subside in time? Should I just be patient and wait it out? Will this get better? I would appreciate any quick replys because I'll be leaving for vacation tommorrow morning. Should I go back to the .25's. I still have refills from my .25 levothyroxine. Can I get them filled in another state and use my prescription card? I wish I felt like I did my second week on the .25's. Now I don't even feel like going on vacation. I'm too tired and depressed. The only thing that is better is my sleeping. I'm gone away for 10 days. Will this start kicking in soon? Any one please, please write asap.

Thanx
Glo

Last edited by glo81; 06-05-2005 at 06:55 PM.

 
Old 06-05-2005, 09:25 PM   #2
Senior Veteran
(female)
 
Join Date: Jan 2003
Location: Missouri, USA
Posts: 12,329
midwest1 HB Usermidwest1 HB Usermidwest1 HB Usermidwest1 HB Usermidwest1 HB Usermidwest1 HB Usermidwest1 HB Usermidwest1 HB Usermidwest1 HB Usermidwest1 HB Usermidwest1 HB User
Re: dosage question help!

I didn't want to be the one to answer you first, because you won't want to hear this.
It appears no one has told you to expect some rough times until you get to your optimum dose, and I hate to be the one to do it.

Thyroid hormone doesn't fix the problem the way aspirin fixes a headache. The hormone doesn't repair the damage by itself instantly; it merely allows the body's systems to begin to operate properly again, including the healing process. It takes time for the cells to absorb the right amount of hormone, and then it takes time for them to heal from the damage that has occurred from the hormone shortage that you've had over time.

Very few people start taking the med, immediately feel good from the start and keep feeling good forever. For the vast majority, it's a roller coaster ride of feeling better for a couple of weeks following an increase, then crashing again until the next increase. This can go on until you reach the right dose for you.

I can't tell you what to do about your vacation and your dose. If it were me, I'd go back to 25 mcgs. But you probably aren't going to feel too perky no matter what you decide. I can tell you, if hearing a shared experience matters to you, that I lost out on a full year's worth of special occasion enjoyment... a Thanksgiving, a Christmas, a vacation, birthday parties, and an entire gardening season... while I was getting stabilized on my med. The year following that one was better, but I still had some very rough days amid the good ones. The good news is my dose is now optimized, and I have a new lease on life.
That will happen for you too, but you shouldn't think it will be next week.
I'm sorry.

 
Sponsors Lightbulb
   
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
How big dosage Lyrica I can use daily and I am still safe? efang Back Problems 18 03-03-2011 10:17 AM
Total Thyroidectomy - Need correct dosage of Levothyroxine halley88 Thyroid Disorders 1 11-23-2009 02:51 PM
Interaction and dosage query cjcord Pain Management 3 06-13-2009 12:58 AM
Need help with Armour dosage, please.... lacalla Thyroid Disorders 78 12-12-2008 08:24 AM
Help! Should I suggest that my doctor increase my Synthroid dosage? Sadie66 Thyroid Disorders 9 12-07-2006 04:17 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 04:25 PM.



Site owned and operated by HealthBoards.com™
Terms of Use © 1998-2014 HealthBoards.com™ All rights reserved.
Do not copy or redistribute in any form!